Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 27, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Jun 14, 2006, 3:54 AM CDT for 22 counties in Kansas. It took effect at Jun 14, 2006, 11:55 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2006, 3:54 AM CDT (08:54 UTC)
- In effect from
- Jun 14, 2006, 11:55 AM CDT
- Expired
- Jun 14, 2006, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 22 counties
Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 43 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2281 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 140854 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 354 AM CDT WED JUN 14 2006 ...SOUTH WINDS WILL BECOME STRONG ACROSS PARTS OF WESTERN KANSAS THIS AFTERNOON... .AN UPPER LEVEL DISTURBANCE OVER UTAH THIS MORNING WILL MOVE INTO WYOMING AND EASTERN MONTANA THIS AFTERNOON. THIS WILL RESULT IN FALLING SURFACE PRESSURE OVER THE WESTERN HIGH PLAINS WITH A PRESSURE GRADIENT TIGHTENING UP ACROSS WESTERN KANSAS. WINDS WILL BE INCREASING LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. THE WIND SHOULD BE SUBSIDING BY EARLY EVENING. KSZ030-031-044>046-063>066-077>080-141700- /O.NEW.KDDC.WI.Y.0027.060614T1800Z-060615T0100Z/ TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRAY- FORD-EDWARDS-KIOWA- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND 354 AM CDT WED JUN 14 2006 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BY EARLY AFTERNOON. THE WINDS SHOULD BE SUBSIDING BY 8 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GERARD
2 follow-up statements
000 WWUS73 KDDC 141655 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1155 AM CDT WED JUN 14 2006 ...SOUTH WINDS WILL BECOME STRONG ACROSS PARTS OF WESTERN KANSAS THIS AFTERNOON... .AN UPPER LEVEL DISTURBANCE OVER IDAHO LATE THIS MORNING WILL MOVE INTO WYOMING AND MONTANA LATER TODAY. THIS WILL RESULT IN FALLING SURFACE PRESSURE OVER THE WESTERN HIGH PLAINS WITH A PRESSURE GRADIENT TIGHTENING UP ACROSS WESTERN KANSAS. WINDS WILL BE INCREASING LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. THE WIND SHOULD SUBSIDE BY EARLY EVENING. KSZ043-061-062-074>076-084>086-150100- /O.EXA.KDDC.WI.Y.0027.060614T1800Z-060615T0100Z/ SCOTT-HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET 1155 AM CDT WED JUN 14 2006 /1055 AM MDT WED JUN 14 2006/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BY EARLY AFTERNOON. THE WINDS SHOULD SUBSIDE BY 8 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ030-031-044>046-063>066-077>080-150100- /O.CON.KDDC.WI.Y.0027.060614T1800Z-060615T0100Z/ TREGO-ELLIS-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-GRAY- FORD-EDWARDS-KIOWA- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND 1155 AM CDT WED JUN 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BY EARLY AFTERNOON. THE WINDS SHOULD SUBSIDE BY 8 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LACY
000 WWUS73 KDDC 150055 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 755 PM CDT WED JUN 14 2006 ...WINDS HAVE DIMINISHED ACROSS SOUTHWEST KANSAS... .AS THE REGION APPROACHED SUNSET, WINDS ARE GRADUALLY DIMINISHING AND HAVE ALREADY FALLEN BELOW ADVIOSRY CRITERIA IN MOST AREAS. FOR THE REST OF TONIGHT WINDS WILL REMAIN OUT OF THE SOUTH AND STILL ON THE BREEZY SIDE WITH SPEEDS OF 20 TO 30 MPH. KSZ030-031-043>046-061>066-074>080-084>086-150200- /O.EXP.KDDC.WI.Y.0027.000000T0000Z-060615T0100Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET 755 PM CDT WED JUN 14 2006 /655 PM MDT WED JUN 14 2006/ ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING. $$ 18
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Jun 14, 3:22 AM CDT, 32 minutes earlier.
Area forecast discussion, Jun 14, 3:22 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 322 AM CDT WED JUN 14 2006 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGE WILL BE WINDS AND TEMPERATURES TODAY ALONG WITH CHANCES FOR LATE AFTERNOON AND EVENING THUNDERSTORMS OVER WESTERN PARTS OF THE CWA THE NEXT FEW DAYS. THE 00Z UPPER AIR ANALYSIS HAD THE AXIS OF THE UPPER LEVEL RIDGE EXTENDING FROM SOUTHWEST NEW MEXICO UP THROUGH NORTHEAST COLORADO. A DEEP TROUGH WAS ALONG THE WEST COAST. A STRONG DISTURBANCE WAS ROTATING THROUGH THE BASE OF THE TROUGH AND LIFTING OUT TO THE NORTHEAST OVER THE GREAT BASIN. IN THE LOWER LEVELS, LOW PRESSURE WAS DEEPENING OVER NORTHERN ROCKIES AND ADJACENT HIGH PLAINS IN RESPONSE TO THE APPROACHING DISTURBANCE. SURFACE PRESSURE GRADIENT WILL BE TIGHTENING UP ACROSS THE CENTRAL HIGH PLAINS TODAY AS THE WESTERN SYSTEM EVOLVES. MOS OUTPUT IS PRETTY MARGINAL BUT NAM 850 WINDS ARE PUSHING 35-40 KNOTS THIS AFTERNOON. SURFACE WIND FORECASTS OFF OF THE RUC13 ARE SUGGESTING WINDS IN THE 25-30 KNOT RANGE THE AREA TODAY. AFTER COORDINATING WITH ADJACENT OFFICES, HAVE DECIDED TO HOIST A WIND ADVISORY FOR THE AREA ALONG AND NORTHEAST OF A LINE FROM GARDEN CITY THROUGH DODGE CITY AND GREENSBURG. THE STRONGEST WINDS WILL OCCUR IN THE 18Z-00Z TIME FRAME SO THE DAY SHIFT WILL HAVE A CHANCE TO TWEAK IT IF NECESSARY. FORECAST SOUNDINGS ACROSS WESTERN KANSAS THIS AFTERNOON SUGGEST THAT THERE WILL BE SOME DECENT CAPPING IN PLACE EXCEPT FOR OUT ALONG THE COLORADO BORDER WHERE THE HOTTEST TEMPERATURES WILL OCCUR. FARTHER EAST, AFTERNOON HEATING MAY NOT BE ENOUGH TO OVERCOME THE STRONG CAP AS LOW LEVEL WARM ADVECTION IS NOT QUITE AS STRONG. THE CURRENT FORECAST GRIDS HAVE A SLIGHT CHANCE FOR THUNDERSTORMS CONFINED TO THE WESTERN CWA THIS EVENING. THIS LOOKS GOOD AND LEAVE IT AS IS. HAVE BACKED OFF ON MAX TEMPERATURES A FEW DEGREES OVER THE EASTERN CWA AS WELL. ON THURSDAY, THE WESTERN TROUGH WILL BE APPROACHING THE CENTRAL CONUS. EXPECT THERE WILL BE WIDELY SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS DEVELOPING ALONG THE SURFACE TROUGH AXIS AGAIN. DAYS 3-7... DID NOT MAKE MAJOR CHANGES TO THE GRIDS...JUST TWEAKS. ITS LOOKING A LITTLE MORE PROMISING FOR AT LEAST A COUPLE OF OPPORTUNITIES FOR PCPN IN THE EARLY PART OF THE EXTENDED...PRIMARILY FRIDAY THROUGH SATURDAY. MODELS DO SHOW DIFFERENCES IN THE EVOLUTION OF THE UPPER ATMOSPHERE. BASED ON LATEST WV SATELLITE LOOP...I LIKE THE IDEA OF SOMETHING (S/WV TROUGH) BEING LEFT BEHIND OR ANTICYCLONIC BREAKING INTO THE COLORADO AREA BY THE END OF THE WEEK. EVEN THOUGH THE NAM/WRF MODELS DO NOT SHOW THIS, THE LATEST RUN OF THE GFS STILL IS ADVERTISING THIS NOTION. UPSHOT WILL BE AN INCREASE IN POPS BY FRIDAY AFTERNOON AND INTO THE EVENING. PW WILL BE INCREASING TO THE 1.5 TO NEARLY 2.0 INCH RANGE AS HIGH THETA-E AIR CONTINUES TO BE TRANSPORTED INTO THE LOCAL REGION. DETAILS ARE UNCERTAIN BUT HIGHER POPS SEEM JUSTIFIED AND IM PROBABLY NOT GOING HIGH ENOUGH. THE AFOREMENTIONED SYSTEM APPEARS TO SCOOT ON BY BY THE END OF THE WEEKEND, TAKING THE CHC OF PCPN ALONG WITH IT. LONG RANGE MODELS INDICATE A RETURN TO THE WESTERLIES AND THUS THE ELEVATED MIX LAYER SHOULD ADVANCE ACROSS THE PLAINS. TEMPS WILL BE ON THE REBOUND BY THE FIRST OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... DDC 97 66 98 67 / 0 0 10 10 GCK 98 66 99 66 / 0 10 20 20 EHA 101 66 99 64 / 0 10 30 30 LBL 100 66 99 66 / 0 10 20 20 HYS 97 68 99 68 / 0 10 10 10 P28 96 66 96 71 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR KSZ030-KSZ031-KSZ044-KSZ045-KSZ046-KSZ063-KSZ064-KSZ065- KSZ066-KSZ077-KSZ078-KSZ079-KSZ080. && FN02/07
Hazardous weather outlook, Jun 13, 2:35 PM CDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 235 PM CDT TUE JUN 13 2006 KSZ030-031-043>046-061>066-074>081-084>090-141000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 235 PM CDT TUE JUN 13 2006 /135 PM MDT TUE JUN 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS ALONG AND WEST OF A SCOTT CITY TO HUGOTON LINE LATE WEDNESDAY AFTERNOON. NONE OF THIS ACTIVITY IS EXPECTED TO BE SEVERE BUT MAY PRODUCE LOCALLY STRONG WIND GUSTS TO 50 MPH. THERE IS A BETTER CHANCE OF THUNDERSTORMS WEST OF A DIGHTON TO LIBERAL LINE THURSDAY AFTERNOON. A FEW OF THESE STORMS MAY BE SEVERE AND WOULD BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 60 MPH OR MORE AND HAIL THE SIZE OF PENNIES. THERE WILL BE A CONTINUED CHANCE FOR THUNDERSTORMS ACROSS SOUTHWEST KANSAS FRIDAY AND SATURDAY. AT THIS TIME, IT IS TOO EARLY TO TELL IF AND WHERE SEVERE WEATHER WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LACY
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.